Alert archive / New York / Flash Flood Warnings in 1998
Flash Flood Warning 19, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jan 12, 1998, 10:45 AM EST for St. Lawrence County, New York. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 1998, 10:45 AM EST (15:45 UTC)
- Expired
- Jan 12, 1998, 10:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County St. Lawrence County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.8 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 121552 FFWBTV NYC089-130245- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1045 AM EST MON JAN 12 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 1000 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH NEW YORK ...ST. LAWRENCE COUNTY THE RAQUETTE RIVER AT PIERCEFIELD WAS CRESTING LATE THIS MORNING NEAR 11 FEET WHICH IS ABOUT 2 FEET ABOVE FLOOD STAGE. THE CREST WILL SLOWLY MOVE DOWNSTREAM DURING THE NEXT DAY OR TWO...REACHING POTSDAM TO MASSENA. THE OSWEGATCHIE RIVER WAS STILL IN FLOOD BUT WAS RECEDING. PORTIONS OF ROUTE 58 WEST OF GOUVERNEUR AND ROUTE 812 AT KENDREW CORNERS IN DE KALB WERE CLOSED DUE TO HIGH WATER. WATER LEVELS WILL SLOWLY RECEDE THROUGH TONIGHT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. OBEY ALL ROAD CLOSED AND DETOUR SIGNS. THEY HAVE BEEN POSTED FOR YOUR SAFETY. CADIMA &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 9:48 AM EST, 57 minutes earlier.
Area forecast discussion, Jan 12, 9:48 AM EST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 948 AM EST MON JAN 12 1998 HI PRES OVR RGN WL SLOWLY DRIFT E OF RGN LT TDA. SKIES MOSUNNY WITH CLDS INCRG TAFTN...MAINLY W ZNS. CAN KEEP INCRG CLDS OUT OF E ZNS AS IT SHD BE DARK BY THE TIME THKR CLDS ARRIVE. TMPS...WUD MAKE SOME MINOR ADJUSTMENTS BASED ON CRNT TMPS...20-25 CHMPLN VLY/S VT...15-20 ST LAW VLY...TEENS N HIR TRRN. KJC
In the hours before
Special weather statement, Jan 12, 4:47 AM EST, 5 hours 58 minutes before
NYZ026>031-034-035-VTZ001-002-005-009-011-121650- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 447 AM EST MON JAN 12 1998 ...NEW YORK ARMY AND AIR NATIONAL GUARD RESCUE SUPPORT WILL RESUME THIS MORNING... IN NORTHERN NEW YORK...THE NEW YORK ARMY AND AIR NATIONAL GUARD WILL RESUME HELICOPTER FLIGHTS OVER THE NEW YORK COUNTIES OF CLINTON...FRANKLIN...ESSEX...ST LAWRENCE...JEFFERSON AND LEWIS. ANYONE IN DISTRESS AND UNABLE TO CONTACT OFFICIALS FOR HELP SHOULD SIGNAL THE AIRCRAFT BY MAKING THE LETTER H ON THE GROUND. MAKE THE H AS LARGE AS POSSIBLE AND IN BRIGHT CONTRASTING COLORS SO AS TO BE VISIBLE FROM THE SKY. THE AIRCREWS WILL RELAY YOUR POSITION TO LOCAL AUTHORITIES SO THAT APPROPRIATE AID AND ASSISTANCE CAN BE PROVIDED TO YOU.
Special weather statement, Jan 12, 4:47 AM EST, 5 hours 58 minutes before
NYZ026>031-034-035-VTZ001-002-005-009-011-121650- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 447 AM EST MON JAN 12 1998 ...NEW YORK ARMY AND AIR NATIONAL GUARD RESCUE SUPPORT WILL RESUME THIS MORNING... IN NORTHERN NEW YORK...THE NEW YORK ARMY AND AIR NATIONAL GUARD WILL RESUME HELICOPTER FLIGHTS OVER THE NEW YORK COUNTIES OF CLINTON...FRANKLIN...ESSEX...ST LAWRENCE...JEFFERSON AND LEWIS. ANYONE IN DISTRESS AND UNABLE TO CONTACT OFFICIALS FOR HELP SHOULD SIGNAL THE AIRCRAFT BY MAKING THE LETTER H ON THE GROUND. MAKE THE H AS LARGE AS POSSIBLE AND IN BRIGHT CONTRASTING COLORS SO AS TO BE VISIBLE FROM THE SKY. THE AIRCREWS WILL RELAY YOUR POSITION TO LOCAL AUTHORITIES SO THAT APPROPRIATE AID AND ASSISTANCE CAN BE PROVIDED TO YOU.
Nearby
Flash Flood Warnings in New York, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.